North Carolina, 2010Damaging Winds in North Carolina, August 12, 2010
August 12, 2010 · NWS RNK · 7 events in 1 county or zone
A strong storm tracked southeast from near the Virginia border to around Wentworth before weakening. This storm produced a number of high wind reports with tree damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm tracked southeast from near the Virginia border to around Wentworth before weakening. This storm produced a number of high wind reports with tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 12, 2:48 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 12, 2:48 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU AUG 12 2010
.SYNOPSIS...
A WEAK COOL FRONT OVER NORTHERN VIRGINIA WILL SLIP SOUTHWARD AND
INTO THE CAROLINAS OVERNIGHT. AN EASTERLY WIND ON FRIDAY WILL
BRING SLIGHTLY COOLER WEATHER...PARTICULARLY EAST OF THE BLUE
RIDGE. HOWEVER...IT WILL REMAIN HUMID. WITH HIGH PRESSURE
SETTLING OVER NEW ENGLAND...A HUMID SOUTHEAST FLOW WILL CONTINUE
OVER THE WEEKEND. A MUCH STRONGER COLD FRONT WILL APPROACH THE
AREA FROM THE NORTHWEST EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
NORTHWEST WINDS AND DRIER AIR HAS SUPPRESSED TSTM DEVELOPMENT
ACROSS MOST OF THE CWA AT THIS TIME. MOST LIKELY AREAS TO STILL
SEE A TSTM LATE THIS AFT AND THIS EVE WILL BE IN THE PIEDMONT FROM
LYH TO DAN LINE AND EASTWARD. ALSO IN FAR SW MTNS OF VA AND NW NC
MTNS AND FOOTHILLS. IF ANY STRONG TSTMS GET GOING...THEY WILL
LIKELY HAVE STRONG TO DAMAGING WIND GUSTS. WILL KEEP THE SVR TSTM
WATCH GOING FOR BUCKINGHAM...APPOMATTOX AND CHARLOTTE
COUNTIES...AS THESE LOCATIONS ARE CLOSEST TO THE TRAILING EDGE OF
A SHORT WAVE MOVG THRU NRN VA AT THIS TIME. HAVE KEPT SOME CHC
POPS GOING THRU THE EVENING IN THE EAST...THEN FOCUS WILL SHIFT TO
AN EASTERLY FLOW DEVELOPING BEHIND A BACK DOOR COLD FRONT. MODELS
SHOW MOISTURE DEEP ENOUGH FOR THE POSSIBILITY OF SHOWERS IN THE
EAST...WITH SOME STRATUS/FOG DEVELOPING. WITH AN EAST TO SOUTHEAST
FLOW FRIDAY...IF THERE IS CLOUD COVER IN THE EAST BEGINNING IN
THE MORNING...THEN IT MAY HOLD A GOOD PART OF THE DAY. WARMEST
TEMPS FRIDAY WILL LIKELY BE IN THE WESTERN MTNS- HAVE LEANED TEMP
FCST STRONGLY TOWARD COOLER MET GUIDANCE. ANY TSTM DEVELOPMENT
FRIDAY LOOKS MOST LIKELY ALONG THE BLUE RIDGE WITH THE UPSLOPE
FLOW.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT
SURFACE HIGH OVER NEW ENGLAND WEDGES DOWN THE EASTERN APPALACHIAN
MOUNTAINS AS WEAK RIDGING BUILDS ALOFT FRIDAY NIGHT. THIS WILL ALLOW
WINDS TO TURN MORE EASTERLY WHICH IS A FAVORABLE DIRECTION FOR
UPSLOPE TO OCCUR ALONG THE BLUE RIDGE MOUNTAINS. THIS MAY ENHANCE
THE PROBABILITY FOR AT LEAST DRIZZLE TO DEVELOP.
THE WEDGE WILL CONTINUE TO DIVE SOUTHWARD OVER THE SOUTHEASTERN
STATES SATURDAY. THERE WILL BE OVERRUNNING MOISTURE DUE TO AN UPPER
LEVEL LOW LOCATED OVER THE SOUTHEASTERN STATES. WINDS WILL VEER MORE
SOUTHERLY INTO SATURDAY AND SUNDAY ALLOWING FOR POSSIBLE BREAKS IN
THE CLOUD COVER. MODELS SUGGEST MOST OF THE PRECIP TO REMAIN IN THE
SOUTHERN PORTIONS OF THE FORECAST AREA MAINLY IN THE NORTHERN NORTH
CAROLINA MOUNTAINS AND FOOTHILLS. HOWEVER...IF THE BOUNDARY IS A
LITTLE FURTHER NORTH THE CHANCE FOR CONVECTION WILL INCREASE INTO
SOUTHERN VIRGINIA. LOOKING AT THE INSTABILITY PARAMETERS...NOT TOO
IMPRESSED WITH A HIGH CHANCE OF THUNDER BUT COULD SEE MOSTLY
SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS DEVELOPING IN THE
FAVORABLE AREAS SATURDAY. WITH EASTERLY FLOW PRESENT OVER THE AREA
SATURDAY NIGHT...DRIZZLE COULD FORM ONCE AGAIN ALONG THE MOUNTAINS.
PWATS INCREASE LATE IN THE WEEKEND TO CLOSE TO 2 INCHES...AND WITH
SW FLOW AND WEDGE LIKELY ERODING ACROSS MOST OF AREA...BETTER
CHANCES FOR THUNDER BY SUNDAY AFTERNOON.
TEMPERATURES WILL BE A CHALLENGE OVER THE WEEKEND WITH WEDGE
INFLUENCING MUCH OF THE AREA FOR SATURDAY THEN LIKELY ERODING
SOMEWHAT ON SUNDAY. VERY DEPENDENT ON DEPTH OF MOISTURE AND CLOUD
COVER AS WELL AS STRENGTH OF EASTERLY UPSLOPE. USED BIAS CORRECTED
MET FOR LOWS FRI...RESULTING IN A BIT MILDER GIVEN THE CLOUD COVER
IN MOIST SOUTHEAST FLOW. THEN WITH LIKELIHOOD OF WEDGE IN PLACE FOR
ALL BUT FAR SW FOR SATURDAY...WENT WITH OR SLIGHTLY BELOW COOLER MET
GUIDANCE FOR HIGHS. PREVIOUS FCST HIGHS FOR SUNDAY ACTUALLY LOOK
PRETTY GOOD IN THAT THEY ARE A FEW DEG COOLER THEN 12Z MAV...AT
LEAST FOR AREAS THAT ARE LIKELY TO SEE SOME LINGERING INFLUENCE FROM
THE WEDGE FOR PART OF THE DAY. STILL...WARMING NOTICEABLY FROM
SATURDAYS UNSEASONABLY COOL TEMPS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
UPPER TROUGH APPROACHES THE REGION FROM THE NORTHWEST SUPPRESSING
THE UPPER RIDGE SOUTHWARD. WHILE AT THE SURFACE...A COLD FRONT
PUSHES INTO THE COUNTY WARNING AREA. EXPECT AT LEAST SCATTERED
COVERAGE OF CONVECTION AHEAD OF THIS COLD FRONT THROUGH MID WEEK.
CAPES LOOK TO RANGE FROM 1000 TO 1500 J/KG FOR BOTH MONDAY AND
TUESDAY AFTERNOON WITH LI/S AS LOW AS -5C TO -9C.
MODELS SHOW DIFFERENCES WITH THE END OF THE WEEK WITH THE 12Z GFS
SUGGESTING A HIGH PRESSURE FROM THE MID WEST BUILDING INTO THE AREA
LATE WEDNESDAY. IT ALSO SHOWS A TROPICAL LOW PUSHING UP FROM THE
LA/MS BORDER AND IMPACTING THE AREA BY THE WEEKEND. 00Z ECMWF
INDICATES WEAK SURFACE HIGH PRESSURE BUILDING IN BY THURSDAY WITH A
SLIGHTLY STRONGER TROPICAL LOW TRYING TO PUSH NORTHEAST TOWARD THE
FORECAST AREA BY THE WEEKEND.
TEMPERATURES THROUGH THE EXTENDED WILL RUN NEAR TO SLIGHTLY ABOVE
SEASONAL NORMS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
CONVECTIVE DEVELOPMENT THIS AFTERNOON WILL BE ISOLD TO SCT FROM
THE ROANOKE AREA WESTWARD...WHILE FURTHER EAST MAY SEE MORE
ORGANIZED TSTMS WITH DEEPER MOISTURE AND SOME LOW LEVEL
CONVERGENCE. A SHORT WAVE OVER SW PA...WILL MOVE ACROSS ERN VA BY
THIS EVE. THIS FEATURE IS EXPECTED TO ENHANCE TSTM DEVELOPMENT IN
THE VA AND NC PIEDMONTS. SO AIRPORTS WITH BEST CHC TO SEE A TSTM
WILL BE LYH AND DAN- WITH DAN HAVING THE BEST CHC...I HAVE KEPT A
TEMP GROUP FROM 13/21 - 13/23Z. ONCE THE THREAT OF TSTMS
PASSES...THE LOW LEVEL FLOW EAST OF THE MTNS WILL VEER TO THE
NORTHEAST TO EAST. WHILE MID LEVELS WILL DRY OUT...THERE WILL
STILL BE PLENTY OF LOW LEVEL MOISTURE...AND STRATUS/FOG IS LIKELY
IN THE PIEDMONT...AFFECTING LYH AND DAN. MEANWHILE...IN THE
MTNS...FOG WILL DEVELOP...AND LWB IS EXPECTED TO DROP TO
LIFR...WHILE BLF HAS A GOOD CHC OF DROPPING TO IFR BEFORE
DAYBREAK.
ANY FOG/STRATUS EAST OF THE BLUE RIDGE WILL BE SLOW TO LIFT
FRIDAY...AS THE LOW LEVEL FLOW WILL STRENGTHEN FROM THE EAST. LYH
AND DAN ARE EXPECTED TO GRADUALLY LIFT TO MVFR...BUT WILL LIKELY
REMAIN MVFR THROUGH 18Z FRIDAY. FURTHER WEST WILL LIKELY SCATTER
OUT BY AROUND NOON. THERE WILL BE A LOW CHC FOR AFT TSTMS AGAIN
FRIDAY...MAINLY ALONG THE BLUE RIDGE.
FOG AND STRATUS IS LIKELY AGAIN FRIDAY NIGHT AND INTO SATURDAY
MORNING WITH THE POTENTIAL FOR WIDESPREAD IFR.
CONDITIONS SHOULD IMPROVE SATURDAY INTO SUNDAY...BUT CONSIDERABLE
LOW LEVEL MOISTURE WILL REMAIN OVER THE REGION FOR DAILY THREAT OF
SHRA/TSRA. FOR THE OVERNIGHT PERIODS...EXPECT CONTINUED
FORMATION OF LATE NIGHT FOG...ESP IN THE MTN VALLEYS. IFR/LIFR
WILL BE MOST NOTABLE AT KLWB...CONDITIONS LIMITED MAINLY TO THE 09
UTC TO 13 UTC TIME FRAME FOR BOTH SUNDAY AND MONDAY MORNINGS.
LIGHT MORNING FOG IS POSSIBLE ELSEWHERE...SO A PERIOD OF MVFR
EXPECTED AT THE OTHER TERMINALS...AGAIN MAINLY CONFINED TO THE 09
UTC TO 13 UTC TIME FRAME.
&&
.CLIMATE...
SEVERAL HIGH MINIMUM RECORD TEMPERATURES ARE POSSIBLE TODAY.
PLEASE SEE THE LATEST PUBLIC INFORMATION STATEMENT FOR DETAILS.
RECORD HIGH MINIMUM TEMPERATURES FOR
8/12 8/13
ROANOKE 72/2007 74/1995
LYNCHBURG 75/1926 77/1926
DANVILLE 73/1980 74/1978
BLACKSBURG 66/1961 68/1984
BLUEFIELD 69/2007 70/2005
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...REB/SK
LONG TERM...REB
AVIATION...JJ/PM
CLIMATE...Hazardous weather outlook, Aug 12, 3:09 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT THU AUG 12 2010
NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
132015-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
409 PM EDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS
EVENING. SOME STORMS MAY BE STRONG... WITH DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ005-006-VAZ044-045-058-132015-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-HALIFAX-
409 PM EDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE STORMS INTO THE EVENING.
STORMS MAY BECOME ORGANIZED...WITH POTENTIAL FOR DAMAGING
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ046-047-059-132015-
APPOMATTOX-BUCKINGHAM-CHARLOTTE-
409 PM EDT THU AUG 12 2010
...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 12:18 PM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
118 PM EDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 4 ENE BEDFORD CITY 37.35N 79.46W
08/11/2010 BEDFORD VA COUNTY OFFICIAL
LARGE TREE LIMB ACROSS TIMBER RIDGE ROAD
0325 PM TSTM WND DMG 6 WNW RUSTBURG 37.32N 79.19W
08/11/2010 CAMPBELL VA COUNTY OFFICIAL
TREES DOWN ON A POWER LINE ON WINEBARGER CIRCLE
0340 PM TSTM WND DMG 5 SW CONCORD 37.30N 79.05W
08/11/2010 CAMPBELL VA COUNTY OFFICIAL
TREE DOWN ON HARBOR DRIVE. CAUSED AN ACCIDENT.
0413 PM TSTM WND DMG 4 W ROCKY MOUNT 36.99N 79.96W
08/11/2010 FRANKLIN VA COUNTY OFFICIAL
TREE DOWN ON COLES CREEK ROAD NEAR CALICO ROCK ROAD
0430 PM TSTM WND DMG 2 NNE SPENCER 36.65N 80.00W
08/11/2010 HENRY VA COUNTY OFFICIAL
TREE DOWN ON SPENCER-PRESTON ROAD 2 MILES NORTH OF
HIGHWAY 58.
0630 PM TSTM WND DMG 2 ESE RADFORD 37.12N 80.53W
08/11/2010 MONTGOMERY VA COUNTY OFFICIAL
POWER LINE DOWN ON ROCK ROAD
0653 PM TSTM WND DMG 3 NNW FERRUM 36.96N 80.04W
08/11/2010 FRANKLIN VA COUNTY OFFICIAL
TREE DOWN ON SAW MILL ROAD NEAR INTERSECTION WITH FAIR
MOUNTAIN ROAD.
0822 PM TSTM WND DMG 6 N INDIAN VALLEY 37.00N 80.54W
08/11/2010 MONTGOMERY VA COUNTY OFFICIAL
TREE BLOCKING INDIAN VALLEY ROAD
0827 PM TSTM WND DMG 3 SSW CHRISTIANSBURG 37.10N 80.43W
08/11/2010 MONTGOMERY VA COUNTY OFFICIAL
TREE DOWN NEAR INTERSECTION OF HIGHWAY 8 AND SMITH CREEK
ROAD.
0830 PM TSTM WND DMG 4 S CHRISTIANSBURG 37.08N 80.40W
08/11/2010 MONTGOMERY VA COUNTY OFFICIAL
TREE DOWN ON NOLLEY ROAD
1004 PM TSTM WND DMG 2 NNE KING 36.31N 80.35W
08/11/2010 STOKES NC LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF LOCUST ROAD AND WILLIAM
FOWLER ROAD.
1030 PM TSTM WND DMG 1 SE DANBURY 36.39N 80.19W
08/11/2010 STOKES NC LAW ENFORCEMENT
TREE DOWN NEAR INTERSECTION OF HIGHWAY 89 AND SUNSET PARK
ROAD.
1100 PM TSTM WND DMG 5 W DANBURY 36.42N 80.30W
08/11/2010 STOKES NC LAW ENFORCEMENT
TREE DOWN ON MOORE SPRINGS ROAD
&&
SKSpecial weather statement, Aug 12, 4:34 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT THU AUG 12 2010
NCZ004-005-VAZ043-122230-
HENRY VA-ROCKINGHAM NC-STOKES NC-
534 PM EDT THU AUG 12 2010
...A STRONG THUNDERSTORM WILL AFFECT HENRY...ROCKINGHAM AND STOKES
COUNTIES...
AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SPENCER...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PRICE AROUND 540 PM...AYERSVILLE AROUND 550
PM...STONEVILLE AROUND 600 PM...MAYODAN AROUND 615 PM...MADISON
AROUND 620 PM AND INTELLIGENCE AROUND 630 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3625 8009 3655 8009 3655 8005 3660 8005
3662 8004 3663 8005 3665 7987 3624 7976
KKThunderstorm Wind, Rockingham
- When
- August 12, 4:46 PM EST
- Where
- Rockingham County, 1.8 mi ESE of Price
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.520, -79.890
One tree was blown down near the intersection of Price Road and Lindy Road.
Thunderstorm Wind, Rockingham
- When
- August 12, 4:46 PM EST
- Where
- Rockingham County, 3.33 mi E of Price
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.530, -79.860
Several trees were blown down near the intersection of Garrett road and Center Meeting Home Road. Garrett Road was partially blocked.
Thunderstorm Wind, Rockingham
- When
- August 12, 4:52 PM EST
- Where
- Rockingham County, 2.66 mi NE of Stoneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.500, -79.870
A tree was blown down along Snead Road.
Thunderstorm Wind, Rockingham
- When
- August 12, 4:55 PM EST
- Where
- Rockingham County, 1.8 mi ENE of Stoneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.480, -79.870
One tree was knocked over by high winds along Snead Road.
Thunderstorm Wind, Rockingham
- When
- August 12, 4:55 PM EST
- Where
- Rockingham County, 2.62 mi ENE of Stoneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.490, -79.860
One tree was blown down by thunderstorm winds on Rakestraw Road.
Thunderstorm Wind, Rockingham
- When
- August 12, 4:57 PM EST
- Where
- Rockingham County, 1.11 mi E of Stoneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.470, -79.880
One tree was blown down along Settle Bridge Road.
Thunderstorm Wind, Rockingham
- When
- August 12, 5:05 PM EST
- Where
- Rockingham County, 0.56 mi W of Wentworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.400, -79.780
One tree was blown down near the intersection of Highway 65 and Hancock Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 12, 2010$61,000 · 2 in hail · 24 events
- Damaging Winds in Tennessee, August 12, 2010$95,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256547, 256554, 256548, 256549, 256551, 256552, 256553.